MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926016400
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
Same case as mdr id#: 2134265-2018-02261 and 2134265-2018-03092.It was reported that the balloon looked larger on either side of the stent.The target lesion was located in the circumflex artery.After engaging the lesion with a non-bsc guide catheter and a guidezilla guide extension catheter, a 4.00x12mm synergy ii drug-eluting stent was advanced to treat the lesion.However, the device was not placed correctly and the physician then pulled the stent back through both devices.As the physician put the stent back in, the stent got stripped off the balloon at the transition, at the collar of the guidezilla.The stent was removed with the balloon together.Furthermore, a 4.00x16mm synergy ii drug-eluting stent was advanced; however at some point during the procedure, the physician claimed that when the device was removed the balloon looked larger on either side of the stent.Thus, the physician opted not to use the device.The procedure was completed with another synergy stent.No patient complications were reported and the patient's status was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, and conclusion codes updated.Device evaluated by mfr.: synergy ii us mr 4.00 x 16mm stent delivery system was returned for analysis without a stent.A visual and microscopic examination of the crimped stent found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal marker bands.The crimped stent outer diameter was measured and was within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A balloon inflation/deflation test was then performed.The device was inflated to rated burst pressure using an encore inflation device.The balloon was inflated and stent expanded with no issues and when a vacuum was pulled the balloon deflated in 8 seconds this is within deflation time specification.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual and tactile examination of shaft polymer extrusion found no issues.A visual and microscopic examination of the tip found damage to the tip edge.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is not confirmed - returned as there was no evidence of either the alleged issue(s) or any defect which could have contributed to the event.(b)(4).

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7376832
Report Number2134265-2018-02329
Device Sequence Number10995778
Product Code NIQ
UDI-Device Identifier08714729840138
UDI-Public08714729840138
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2018
Device Model NumberH7493926016400
Device Catalogue Number39260-1640
Device Lot Number21151117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1